Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 28, 2020, 4:56 PM CDT for Sheboygan County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2020, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 28, 2020, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 95 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:00 PM CDT | FUNNEL CLOUD | Waldo, WI | WALL CLOUD WITH SLOW ROTATION, PERSISTENT FUNNEL ONE QUARTER TO ONE HALF OF THE WAY DOWN TO THE GROUND AND WAS CONTINUING TO SLOWLY DESCEND AS THE CALL ENDED TO AROUND TWO-THIRDS OF THE WAY TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WUUS53 KMKX 282156
SVRMKX
WIC117-282230-
/O.NEW.KMKX.SV.W.0055.200728T2156Z-200728T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
456 PM CDT Tue Jul 28 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southern Sheboygan County in east central Wisconsin...
* Until 530 PM CDT.
* At 456 PM CDT, a severe thunderstorm was located over Plymouth,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 455 PM, 60 mph wind was
reported at Plymouth.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Oostburg, Kohler, Cedar
Grove, Random Lake, Cascade, Adell, Waldo, Gibbsville, Batavia and
Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4368 8770 4357 8779 4354 8779 4354 8797
4365 8814 4377 8806 4372 8771 4370 8770
TIME...MOT...LOC 2156Z 290DEG 33KT 4371 8799
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
HALBACH2 follow-up statements
181
WWUS53 KMKX 282212
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
512 PM CDT Tue Jul 28 2020
WIC117-282230-
/O.CON.KMKX.SV.W.0055.000000T0000Z-200728T2230Z/
Sheboygan WI-
512 PM CDT Tue Jul 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN SHEBOYGAN COUNTY...
At 512 PM CDT, a severe thunderstorm was located over Oostburg, or
near Sheboygan Falls, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheboygan, Sheboygan Falls, Oostburg, Kohler, Cedar Grove, Gibbsville
and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4354 8780 4364 8794 4375 8793 4372 8771
4370 8770 4368 8770 4357 8779 4354 8779
TIME...MOT...LOC 2212Z 290DEG 33KT 4366 8779
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HALBACH638
WWUS53 KMKX 282227
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
527 PM CDT Tue Jul 28 2020
WIC117-282237-
/O.EXP.KMKX.SV.W.0055.000000T0000Z-200728T2230Z/
Sheboygan WI-
527 PM CDT Tue Jul 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHEBOYGAN COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4354 8780 4364 8794 4375 8793 4372 8771
4370 8770 4368 8770 4357 8779 4354 8779
TIME...MOT...LOC 2227Z 290DEG 33KT 4361 8762
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:29 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 28, 2:29 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 229 PM CDT Tue Jul 28 2020 .SHORT TERM... This Afternoon into Wednesday...Forecast Confidence is Medium... Main focus continues to be on convective trends this afternoon through tonight and whether any severe storms will occur. Currently, a surface low is near the Twin Cities with an arcing surface to low level warm front extending east of it through central Wisconsin on southeastward through the southern portion of Lake Michigan. Along and south of this band, skies have generally cleared with some scattered cu forming in the warm sector across southern WI. 28.19z RAP analysis shows a pocket of SBCAPE around 1000-1500 J/kg in west central WI with 100mb MLCAPE only around 500-1000 J/kg. Winds have started to mix down with some gusts around 18-22kts, but full mixing would lead to some higher gusts than that. The main reason for this lack of full mixing is likely due to the cloud cover which has held back surface temperatures a bit. However, as the afternoon progresses, expect that mixing will get a bit better around the 4-5pm timeframe. Wind shear still looks good with effective 0-6km bulk shear pushing about 40-50kts. 0-3km shear is very good as well at about 30-40kts out of the NW. The main limiting factor for today is mid level lapse rates w/temps rather warm aloft. CAMs continue to show convective initiation across central WI around 3-5pm this afternoon with the general area of precipitation drifting south as individual cells move east-southeast. Can't rule out a strong to severe storm with damaging winds the main potential hazard type, particularly with any southeast surges from the storms. General coverage and intensity of the storms should diminish through the evening and overnight hours, but the convection likely won't be completely clear of southern WI until past midnight. Going into Wednesday, this main band will setup just south of the WI border in northern IL with any convective development likely occuring there rather than southern WI. .LONG TERM... Wednesday night through Tuesday...Forecast Confidence: Medium to High. An upper level ridge and surface high pressure will begin to build into the Great Lakes Region Wednesday night. The high pressure will continue to linger in the area through the end of the week. This will keep conditions dry and calm across southern Wisconsin. The area of high pressure will begin to weaken Saturday as an area of low pressure tracks from the mid Mississippi River Valley to the Lower Great lakes. At the same time an upper level trough will be slowly moving down from Canada into the Western Great Lakes. The latter of these two areas of low pressure will bring a chance of showers and possibly a few thunderstorms to southern Wisconsin on Sunday. Quite and calm conditions are then expected to return for the beginning of the week as another upper level ridge builds back into the region. && .AVIATION(18Z TAFS)... Expecting mainly VFR conditions through tomorrow though some brief drops to MVFR are possible as showers and storms move through southern Wisconsin this afternoon into tonight. Brief heavy rainfall and strong wind gusts are possible with some of these storms. Winds are expected to gust to up around 20kts through this afternoon before diminishing this evening as the front approaches from the north. && .MARINE... Main period of concern is this afternoon as winds of 20-25kts will be possible along the nearshore zones on the southern end of the lake. Some thunderstorms will also be possible across the southern end of the lake going through tonight. Beyond that, broad ridging of high pressure will settle in across the lake with northerly winds setting up through the rest of the week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Wednesday and Aviation/Marine...Halbach Wednesday Night through Tuesday...Patterson
Hazardous weather outlook, Jul 28, 2:31 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 231 PM CDT Tue Jul 28 2020 WIZ046-047-051-052-056>060-062>072-291945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 231 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms with gusty winds this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-291945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 231 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty westerly winds will approach Small Craft Advisory conditions this afternoon and early evening. Scattered thunderstorms with gusty winds this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-291945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 231 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a slight chance for thunderstorms over far southern Lake Michigan Wednesday afternoon and evening. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 28, 3:58 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
358 PM CDT Tue Jul 28 2020
WIZ051-282130-
Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC
COUNTY...
At 357 PM CDT, a strong thunderstorm was located near North Fond Du
Lac, moving east at 25 mph.
Winds of 40 to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Southern Lake Winnebago, Taycheedah,
Eldorado, Mount Calvary, St. Cloud, Van Dyne, Peebles, Pipe, Calvary,
Marytown, Town of Forest and Johnsburg.
If you are on or near Lake Winnebago, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4373 8816 4380 8865 4390 8864 4389 8841
4394 8840 4394 8816
TIME...MOT...LOC 2057Z 274DEG 22KT 4389 8854
HALBACHLocal storm report, Jul 28, 4:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 NNW MALONE 43.88N 88.29W
07/28/2020 M0.88 INCH FOND DU LAC WI FIRE DEPT/RESCUE
JOHNSBURG FIRE DEPARTMENT REPORTING NICKLE
SIZED HAIL.
&&
TPLocal storm report, Jul 28, 4:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 2 SW GLENBEULAH 43.78N 88.08W
07/28/2020 M1.75 INCH SHEBOYGAN WI PUBLIC
GOLF BALL SIZED HAIL IN GREENBUSH.
&&
TPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:58 PM CDT | Special Weather Statement | MKX | Fond du Lac | 32 min |
| Jul 28, 4:20 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 55 min |
| Jul 28, 4:42 PM CDT | Special Marine Warning | MKX | 93 min | |
| Jul 28, 5:08 PM CDT | Special Weather Statement | MKX | Fond du Lac | 52 min |
| Jul 28, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 51 min |
| Jul 28, 6:08 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 52 min |
| Jul 28, 6:23 PM CDT | Special Marine Warning | MKX | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.